MAUDE Adverse Event Report: CONMED CORPORATION 4.2MM X 19CM HPS PREBENT GATOR CONCAVE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED CORPORATION 4.2MM X 19CM HPS PREBENT GATOR CONCAVE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number HPS-CB06
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect devices, hps-cb06 (qty 2), will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported failure cannot be verified.Four unused devices from the same lot number were returned for evaluation.Examination was performed and could not find any defects or evidence of the spring detached from the inner hub.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use (handpiece), the user is advised the following: warnings: do not use burs for plunge cutting.Injury or damage may occur.Do not use shaver blade or bur if they show any signs of damage.Precautions: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.If shaver blade clogs, use conmed livatec declogger to declog shaver blade.Shaver blades or burs may also be declogged by removing the inner assembly of the shaver blade from the outer assembly and clearing any tissue from the window or aspiration hole.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the hps-cb06, 4.2mm x 19cm hps prebent gator concave, device was being used during a hip labral reconstruction procedure on (b)(6) 2019 when tissue became stuck in the device.The surgeon gave the device to the physician's assistant who is reported as "pulling on the tissue for its removal" when the inner shaft of the blade came out.This caused a 2-minute delay in the procedure.The user then alleged that the spring was disengaged and not connected as it should be in the device.There was no loss of components or fragmentation.There was no report of injury to the user or the patient.And the procedure is reported as having been completed successfully.There have been no previous reportings for this device and failure mode.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
4.2MM X 19CM HPS PREBENT GATOR CONCAVE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key8465251
Report Number1017294-2019-00040
Device Sequence Number11121873
Product Code GFA
UDI-Device Identifier20845854020675
UDI-Public(01)20845854020675(17)231219(10)985639
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2023
Device Catalogue NumberHPS-CB06
Device Lot Number985639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/29/2019
Patient Sequence Number1